Hail, Hudspeth
- When
- October 27, 4:00 PM MST to 4:10 PM MST
- Where
- Hudspeth County, 32 mi W of Cornudas
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.783, -106.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 27, 2:08 PM MST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 208 PM MST SUN OCT 27 2002 SYNOPSIS... TWO MORE DISTURBANCES WILL PASS ACROSS THE BORDERLAND THIS EVENING AND LATER TONIGHT INTO THE EARLY MORNING HOURS MONDAY...BRINGING A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS....SOME HEAVY AND WITH HAIL. THEN CLEARING SKIES AND DRIER WEATHER WILL MOVE INTO THE AREA BY MONDAY MIDDAY. SUNNY SKIES AND TEMPERATURES RETURNING TO NEAR NORMAL VALUES WILL FOLLOW INTO MIDWEEK...BUT WILL COOL BACK BELOW NORMAL AFTER MIDWEEK FOLLOWING THE PASSAGE OF A BACKDOOR COLD FRONT. DISCUSSION... MODEL SOLUTIONS ARE STARTING TO CONVERGE TOWARD A COMMON SOLUTION GIVING TWO VORT MAXES TO GO BEFORE THE WESTERN SYSTEM MOVES ACROSS NEW MEXICO CLEARING EL PASO AROUND 15Z MONDAY. VORT #1 DEPICTED BY ENHANCED CLOUDINESS OVER EAST ARIZONA TAILING SOUTHWARD. THIS WAVE WILL MOVE INTO SOUTHERN NEW MEXICO THIS AFTERNOON INTO THE EARLY EVENING AND SET OFF CONVECTIVE SHOWERS. SOME COLD AIR ADVECTION ALOFT WILL FURTHER DESTABILIZE THE ATMOSPHERE PRODUCING LIS TO -3 OR SO. PWS ARE RUNNING TAD BELOW YESTERDAY AT .65 INCHES WHICH IS 150% ABOVE NORMAL FOR OCTOBER. AGAIN EXPECT HAIL AND BRIEF HEAVY RAIN TODAY WITH WB ZEROS AROUND 7K AGL...HOWEVER DO NOT AT THIS TIME EXPECT CONVECTION TO BE QUITE AS SEVERE AS YESTERDAY. ONE EXCEPTION TO BE WATCHED MAY BE EXTREME EASTERN ELP AND HUDSPETH COUNTIES. SPC HAS DELINEATED AS SLIGHT RISK AREA JUST TO THE EAST OF HUDSPETH COUNTY AND INTO SOUTHEASTERN NEW MEXICO LATER THIS AFTERNOON AND EVENING. AS MENTIONED ABOVE...ALL MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE AVN CONTINUING TO THE WETTEST. VORT #2 OVER CENTRAL CA AT 12Z THIS MORNING WITH FORECAST BY THE MESOETA TO SWING UNDER THE TROUGH AND BE JUST SOUTHWEST OF ELP AT 12Z MONDAY. POPS OF 10% FOR MONDAY WILL MAINLY BE AN EARLY MORNING EVENT FOR ALL ZONES OTHER THAN HUDSPETH COUNTY AND THE SACRAMENTOS BUT THEY WILL CLEAR OUT BY AFTERNOON. LOOKING UPSTREAM...SPLIT FLOW IS FORECAST TO CONTINUE FOR THE NEXT 240 HOURS WITH THE OMEGA BLOCK IN NW CANADA AND A SERIES OF SORT WAVE TROUGHS FROM THE PACIFIC NORTHWEST. GFS FORECASTS A BACKDOOR IN THE THURSDAY TIME FRAME BUT AGREE WITH PREVIOUS FORECASTER THAT PRECIP IS MOSTLY LIKELY TOO OVERDONE AS THIS INITIAL PERIOD WILL BE UNDER A RIDGE ALOFT. THERE MAY BE SOME CREDENCE IN A CHANCE OF SHOWERS BY THE WEEKEND OR THE FIRST PART OF NEXT WEEK AS THE RIDGE PASSES EASTWARD AND A SERIES OF IMPULSES IN THE SPLIT FLOW ALOFT MOVE INTO NEW MEXICO. WILL HOLD WITH THE PRESENT FORECAST AND MENTION ONLY CLOUDINESS FOR BUT WILL MENTION UPSLOPE CLOUDS AND POSSIBLE LIGHT PRECIP EAST SLOPES OF THE SACS THURSDAY/FRIDAY. ALSO OF NOTE WITH THE BACKDOOR WILL BE FAIRLY COOLER MAX AND MIN TEMPS AFTER MIDWEEK WITH MINS NEAR 40 AND MAX TEMPS IN THE MID TO UPPER 60S. EL PASO BU 49/ 68/ 44/ 73/ 46 21000 LAS CRUCES BU 42/ 66/ 37/ 71/ 39 21000 ALAMOGORDO BU 45/ 66/ 40/ 71/ 42 21000 CLOUDCROFT BU 32/ 47/ 27/ 52/ 29 21000 TRUTH OR CONSEQUENCES BU 44/ 66/ 39/ 71/ 41 21000 SILVER CITY BU 40/ 61/ 35/ 66/ 37 21000 DEMING BU 43/ 66/ 38/ 71/ 40 21000 LORDSBURG BU 42/ 68/ 37/ 73/ 39 21000 SIERRA BLANCA BU 47/ 66/ 42/ 71/ 44 21000 .ELP...NONE 20 / NOVLAN N
NMZ022>025-030>032-TXZ055-056-271730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 732 AM MST SUN OCT 27 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE AREA. MOST OF THE STORMS ARE NOT EXPECTED TO APPROACH SEVERE. HOWEVER THE ENVIRONMENT EAST OF EL PASO IN HUDSPETH COUNTY SHOWS SOME SLIGHT POTENTIAL FOR A SEVERE THUNDERSTORM. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER SERVICES ARE NOT REQUIRED TODAY. .DAYS TWO THROUGH SEVEN... SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON ON MONDAY BEFORE SKIES BEGIN CLEARING MONDAY EVENING. OTHERWISE NO HAZARDOUS WEATHER BEYOND MONDAY EXPECTED AT THIS TIME.
TXZ055-272130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 136 PM MST SUN OCT 27 2002 DOPPLER WEATHER RADAR HAS DETECTED A STRONG THUNDERSTORM IN MEXICO 15 MILES SOUTH OF SUNLAND PARK NEW MEXICO MOVING RAPIDLY NORTHEAST AT 25 TO 30 MPH. THIS STORM WILL ENTER THE UNITED STATES IN ABOUT 15 MINUTES PASSING JUST SOUTH OF DOWNTOWN...SOUTH OF FORT BLISS NEAR THE AIRPORT...AND THEN NORTHEASTWARD INTO FAR NORTHEAST EL PASO INTERSECTING LOOP 375. EXPECT HAIL WITH THIS THUNDERSTORM...STRONG GUSTY WINDS TO 40 MPH...AND BRIEF HEAVY DOWNPOURS. RESIDENTS AND MOTORISTS ARE URGED TO EXERCISE IN THE PATH OF THIS STORM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. NOVLAN
The El Paso radar (KEPZ), 64 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323032.